Interior Health has issued its second contaminated drug warning in a week for Penticton.
Purple ‘down’ has been tested and found to contain high amounts of fentanyl, capable of causing “extremely high risk of drug poisoning” and overdosing.
The order is in effect until Nov. 16.
On the same day, the BC Coroners Service released their latest data on the ongoing opioid epidemic including the 18 fatal overdoses in Penticton as of August.
A second drug alert is still active in Penticton for methamphetamines being sold that are contaminated with fentanyl among other drugs.
Overdose can occur even if drugs aren’t used intravenously; smoking and inhaling substances also carries a high risk of overdose, Interior Health warns.
To reduce the risk of overdose Interior Health suggests: getting your drugs checked, avoid using different drugs at the same time or using drugs and alcohol together, don’t use alone or ask someone to check on you, start with a small amount, use at an overdose prevention site, know how to respond to overdose and if you must use while alone consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose.
To report a typo, email: firstname.lastname@example.org.